Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 63, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 20, 2001, 4:56 PM EDT for McKean County, Pennsylvania. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2001, 4:56 PM EDT (20:56 UTC)
- Expired
- Jun 20, 2001, 6:00 PM EDT
- In force
- 64 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County McKean County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 202057 SVRCTP PAC083-202200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 456 PM EDT WED JUN 20 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCKEAN COUNTY IN PENNSYLVANIA * UNTIL 600 PM EDT. * AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF MOUNT JEWETT...OR 5 MILES NORTHEAST OF KANE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT... RURAL SOUTHERN MCKEAN COUNTY. RURAL SOUTHEASTERN MCKEAN COUNTY. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVYANCED WARNING. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ GRUMM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:20 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 20, 2:20 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 220 PM EDT WED JUN 20 2001 JUST GETTING SETTLED IN THE CHAIR AS ALL HANDS BUSY W/SVR WX. CONFIRMATION ON A FEW CELLS ABV SVR LIMITS ALREADY AND CONDITIONS CONTINUE TO BE RIPE. CAPES HIGH...BOUNDARIES A-PLENTY. SOME CELLS HV DECENT ROTATION AND LG HAIL POSS AS THERMO PROFILE FAVORABLE. IMMEDIATE CONCERNS FOR SVR TSTMS WL LAST INTO THE EVENING...BUT NOT MUCH PAST DARK...EVEN IN THE LWR SUSQ. AGAIN...BOUNDARIES WL STAY PLENTIFUL THROUGH THE NIGHT AND INTO DAY THU. THU PROMISES MORE OF THE SAME...AS WE ARE WARM-SECTORED. DIURNAL MAX OF THUNDER TO TAKE PLACE AGAIN TOMORROW...BUT SOME OVERRUNNING RAFL POSSIBLE AS WAVE DEVELOPS ALONG THE RELATIVELY STATIONARY BNDRY AND RIDES THRU PA. FRI HOLDS THE MAJOR PUSH OF THE UPR TROF DROPPING OUT OF GLS. THUS...LIKLIHOOD OF PRECIP REMAINS. TEMPS TO FOLLOW MOS GUID XCPT FOR A WARMER DAY TMRW FOR MOST ZNS. XTNDD: LINGERING TROF/DYNAMICS AND MSTR MAY PRODUCE SHRA ON SATURDAY AND SUNDAY ACROSS OUR ERN/NRN FA. THEN...IF UPR TROF CUTS OFF OV APPS AS LATEST AVN/OTHER MED RANGE GUID SUGGS...WE MIGHT STAY COOL AND MOIST THRU WED - AS CUTOFFS HAVE THIS NASTY TENDENCY TO BE STATIC AND MAKE CLDS AND PRECIP. WL START TO PLAY IT MORE ON THE WET AND COOL SIDE OF THE FENCE. WL GO COOLER THAN MRF GUID IN LAST 4 PDS. .CTP...SVR TSTM WATCH #456 THRU 6 PM EDT FOR ERN 2/3RD OF CWA. DANVGELO
In the hours before
Special weather statement, Jun 20, 1:07 PM EDT, 3 hours 49 minutes before
PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-202200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 107 PM EDT WED JUN 20 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 PM EDT FOR THE FOLLOWING COUNTIES... ADAMS...BEDFORD...BERKS...CENTRE...CLINTON...COLUMBIA...CUMBERLAND... DAUPHIN...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER... LEBANON...LYCOMING......MIFFLIN...MONTOUR...NORTHUMBERLAND...PERRY... SCHUYLKILL...SNYDER...SULLIVAN...UNION...AND YORK. SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH THE STATE THIS AFTERNOON AND EVENING. THE DANGER EXISTS FOR DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...AND HAIL LARGER THEN THREE QUARTERS OF AN INCH IN DIAMETER. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. ONDREJIK
Local storm report, Jun 20, 2:00 PM EDT, 2 hours 56 minutes before
PHLWRKLSR
TTAAOO KCTP 201800
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
200 PM EDT WED JUN 20 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM MANSFIELD PA WIND DAMAGE
06/20/01 TIOGA TREE AND TREE LIMBS DOWN
BLOCKING RTE 15 NEAR EDDY'S
RESTAURANT. RICHMOND TWPLocal storm report, Jun 20, 4:07 PM EDT, 49 minutes before
PHLWRKLSR
TTAAOO KCTP 202007
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
407 PM EDT WED JUN 20 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM MANSFIELD PA WIND DAMAGE
06/20/01 TIOGA TREE AND TREE LIMBS DOWN
BLOCKING RTE 15 NEAR EDDYS
RESTAURANT. RICHMOND
TOWNSHIP.
0145 PM JERSEY SHORE PA WIND DAMAGE
06/20/01 LYCOMING SIDING AND CHIMNEY OFF
HOME.
0250 PM MUNCY PA WIND DAMAGE
06/20/01 LYCOMING SHINGLES BLOWN OFF HOUSE.
0315 PM MILLVILLE PA 1.00 INCH HAIL
06/20/01 COLUMBIA
0326 PM KNOBSVILLE PA WIND DAMAGE
06/20/01 FULTON LARGE TREE LIMBS DOWN.The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 12:49 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 56 min |
| Jun 20, 1:02 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 73 min |
| Jun 20, 2:36 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 54 min |
| Jun 20, 2:43 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Montour, Northumberland, Union | 62 min |
| Jun 20, 3:02 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 58 min |
| Jun 20, 3:09 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 81 min |
| Jun 20, 3:27 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 63 min |
| Jun 20, 3:40 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Perry | 65 min |
| Jun 20, 4:15 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 60 min |
| Jun 20, 4:28 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 62 min |
| Jun 20, 4:35 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 55 min |
| Jun 20, 4:38 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 67 min |
| Jun 20, 4:45 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 15 min |
| Jun 20, 4:48 PM EDT | Tornado Warning | CTP | Tioga | 27 min |
| Jun 20, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | York | 71 min |
| Jun 20, 4:53 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 37 min |
| Jun 20, 5:29 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 76 min |
| Jun 20, 5:54 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 66 min |
| Jun 20, 7:00 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 45 min |
| Jun 20, 7:40 PM EDT | Severe Thunderstorm Warning | CTP | Montour | 20 min |
| Jun 20, 7:54 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 36 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.